Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Anti-inflammatory Medication


  • Please log in to reply
10 replies to this topic

#1 gemjar

gemjar

    Senior Bronze Member

  • Members
  • PipPipPip
  • 33 posts

Posted 14 January 2008 - 03:08 AM

Hi,

I have another question (told you I'd have more... lol) last week when I seen my local doctor, she asked me to sample an anti-inflammatory for the muscle fatigue. She told me that the rheumatologist would want to know how my body responded to this when he sees me for the first time. She only gave me enough for 10days and today is day 4. Well this afternoon I noticed that I was moving more freely and without muscle pain while I was playing with my children. Then later again I noticed that the swelling in my fingers had gone down also. Without the swelling my fingers/hands felt more relaxed and flexible.

Is this what the anti-inflammatory does and is this a sign that maybe it isn't scleroderma but something elase ? Has anyone else experienced this also ? I would have thought with scleroderma, that no medication would relax the fingers or take away the puffy fingers !

Thanks again for allowing me to come here freely and ask questions without a diagnosis, I really appreciate that :)

I look forward to hearing more on this, it'll be interesting to see how I go for the next 6 days and then see what happens when the pack is finished !

Warmly,
Karen

#2 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 14 January 2008 - 06:33 AM

Those drugs will cause the reactions you are getting. That's what they are used for, to reduce swelling and pain. It does not mean that you do or do not have scleroderma, the medication is just reducing the symptoms of the condition, no matter what that condition is.

The main thing to keep an eye on is bad side effects, such as nausea, diarrhea, bleeding, etc. and be sure to report any to your doctor.
Tru

It is what it is...........

#3 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 14 January 2008 - 08:26 AM

Yea, Karen!

How great, that the anti-inflammatory is working so well for you :rolleyes:

The response your body is having is exactly what we all hope for, but sometimes cannot achieve.

I'm glad you are able to play with your children and without the pain.

These are all good signs, but please know that Scleroderma doesn't go away, but when the symptoms can be treated, that's a GOOD thing!

Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#4 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 14 January 2008 - 04:05 PM

Karen,
Ditto! Medications can reduce swelling and pain as well as other symptoms. They do not cure scleroderma, but they do help reduce the symptoms. What is the drug if I may ask? Different drugs work for different people so it's great that you found one that works for you on the first go around. That's great!

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#5 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 14 January 2008 - 11:28 PM

Hi Karen,
Funny you should mention anti- inflammatories, my G.P prescribed me Naprosyn for the pain and stiffness that I get in my feet, calves and achilles tendons. I have not yet started to take them but will soon. Apparently Naprosyn is 10 times stronger than Nurofen Plus, she did mention though that I need to increase my Nexium for Reflux as anti-inflammatories can cause problems in the stomach.

I have a question though to any kind person who knows, My doctor also prescribed Digesic for the pain, it has alot of Paracetomol/ Panadeine in it as well as another ingredient. Is too much Paracetomol/Panadeine dangerous for someone who has scleroderma?

Take care Karen
Celia (another Aussie)

#6 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 15 January 2008 - 05:15 AM

Celia,
I did a short search on Paracetomol/Pandeine which is called Acetaminophen in the U.S.

"Unlike aspirin, it does not relieve redness, stiffness, or swelling, though it may relieve the pain caused by mild forms of arthritis...Using too much acetaminophen can lead to serious liver damage."

It looks like it's pretty well tolerated. If I find anything else I'll send it your way.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#7 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 15 January 2008 - 08:13 AM

I take paracetamol along with my anti-inflammatories (Endometacin). The paracetamol is good for headaches, sore throat, etc. while the nsaids are good for the inflammation and the pain of arthritis, muscle aches, etc. Both my general practitioner and rheumatologist have told me to be careful to take no more than 2000mg per day of paracetamol from ALL sources (less if you also drink alcohol) because of the risks for liver damage. This is why in the UK most paracetamol is packaged in blister packs of 8 500mg tablets.

We have to be careful with over the counter drugs as many of them also contain paracetamol (cold and flu meds, for example). You have to take them into account with your daily allowance. I usually only need 2-4 tabs a day unless I also have some kind of virus thing going on.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#8 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 15 January 2008 - 01:14 PM

Thanks Janey and Jefa for the information. :)

Take care
Celia

#9 gemjar

gemjar

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 33 posts

Posted 16 January 2008 - 01:28 AM

Thanks everyone for your replies :)

Janey, the drug is Mobic 7.5mg.....i have taken one tablet for the first 4 days and then tried 2 today as I didn't think it was still working. My general practitioner said I could do this to trial it. So far I haven't had any side effects, but I am wondering if it is working or if I have gotten used to it already after a such a short time. Also I am still really tired all the time even thought the muscles aren't as sore. I had hoped that the tiredness would go as well, or does the tiredness stay. I am finding that I need to sleep for a couple of hours in the afternoon, but thats often difficult with young children to care for.

Oh well, I have another 3 days left of the anti-inflammatories and then it is wait and see what the rheumatologist says.

Celia, nice to see another Ausie here :)

Warmly,
Karen

#10 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 16 January 2008 - 12:14 PM

Hi Karen,

I too, take Mobic. I t does help with soreness, but it won't help with the tiredness, unfortunately. I'm sure that having liittle ones adds to your being tired. I haven't had little ones since my 32 y-o was small!

I hope your dr can help you with the tiredness.

Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#11 MicheleM

MicheleM

    Silver Member

  • Members
  • PipPipPipPip
  • 119 posts
  • Location:Atlanta, GA

Posted 16 January 2008 - 01:05 PM

Hate to be a downer :wacko: but be very careful with Mobic. I ended up in the hospital with a GI tract shut down & we think the culpret with the mobic causing havoc with my intestines. I know all NSAIDs can cause all sorts of problems, but I used the mobic long term & didn't know the damage it could cause till afterwards. Right now I'm using Relafin with great success, but only on a limited dose/as needed and with food & probiotics to offset the side effects. Really hope you have better success than I did!

Guess what?!?! It's snowing here in Georgia!!!! YEAH!!! It won't last long so and it looks so pretty :) Hope you all find a smile today! :P
Soft hugs your way,

Michele